Alert archive / Idaho / High Wind Watches in 2015
High Wind Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Nov 17, 2015, 3:19 AM MST. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 3:19 AM MST (10:19 UTC)
- In effect from
- Nov 18, 2015, 2:00 AM MST
- Expired
- Nov 17, 2015, 2:04 PM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS75 KPIH 171019 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 319 AM MST TUE NOV 17 2015 ...STRONG BUT DRY STORM MOVING THROUGH TONIGHT AND WEDNESDAY.. .A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTH LATE TONIGHT...BRINGING LIGHT PRECIPITATION. THE MAIN THREAT FROM THIS LOW WILL BE THE STRONG WINDS IT DEVELOPS ALONG MOUNTAIN RIDGES, THE EASTERN MAGIC VALLEY...THE SNAKE RIVER PLAIN...AND THE SOUTHERN HIGHLANDS. CURRENT INDICATIONS ARE THAT WINDS IN THE MORNING IN THOSE LOCATIONS WILL RANGE FROM 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH. WINDS SHOULD DECREASE QUICKLY DURING THE MID- TO LATE AFTERNOON. IDZ017-021-172230- /O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 319 AM MST TUE NOV 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM WITH DAMAGING WIND POSSIBLE...THEN CONTINUE AT VERY WINDY LEVELS FROM MID MORNING WEDNESDAY THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH DURING THE MORNING HOURS. EXPECT A SLIGHT DECREASE TO DEVELOP DURING THE LATE MORNING HOURS. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ020-172230- /O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 319 AM MST TUE NOV 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP BY 3 AM...WITH PEAK WINDS OCCURING FROM 8 AM UNTIL AROUND NOON. WIND WILL START DECREASING AT THAT POINT. * WINDS...EXPECT SOUTHWEST WIND AT FIRST OF 25 TO 35 MPH WITH HIGHER GUSTS...PEAKING AT 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH DURING THE PEAK WIND PERIOD. WIND WILL QUICKLY DECREASE DURING THE LATE AFTERNOON. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO...ESPECIALLY IN PLACES LIKE THE TOWN OF ROBERTS IN JEFFERSON COUNTY IDAHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ022-172230- /O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 319 AM MST TUE NOV 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM WITH DAMAGING WIND...THEN CONTINUE AT VERY WINDY LEVELS FROM MID-MORNING WEDNESDAY THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH DURING THE MORNING HOURS. EXPECT A SLIGHT DECREASE TO DEVELOP DURING THE LATE MORNING HOURS. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO...ESPECIALLY IN THE INTERSTATE 84 CORRIDOR FROM THE UTAH BORDER TO ITS INTERCHANGE WITH INTERSTATE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ023-172230- /O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ CARIBOU HIGHLANDS- 319 AM MST TUE NOV 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP BY 3 AM IN THE CARIBOU HIGHLANDS...WITH PEAK WINDS OCCURING FROM 8 AM UNTIL AROUND NOON. WIND WILL START DECREASING AT THAT POINT. * WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH DURING THE MORNING HOURS. EXPECT A SLIGHT DECREASE TO DEVELOP AROUND NOON. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MESSICK
1 follow-up statement
732 WWUS75 KPIH 172104 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MST TUE NOV 17 2015 ...STRONG WINDS FROM LATE TONIGHT THROUGH TOMORROW... .A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTHWEST TONIGHT...BRINGING LIGHT SNOWFALL...MAINLY FOR HIGHER ELEVATION AREAS OF THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. THIS LOW WILL ALSO BRING STRONG WINDS...STRONGEST OVER RIDGETOPS WHERE GUSTS MAY EXCEED 50 MPH. FOR THE EASTERN MAGIC VALLEY...THE SNAKE RIVER PLAIN...AND THE SOUTHERN HIGHLANDS...CURRENT INDICATIONS ARE THAT WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. WINDS SHOULD DECREASE DURING THE EVENING. IDZ023-172215- /O.CAN.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ CARIBOU HIGHLANDS- 204 PM MST TUE NOV 17 2015 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH WIND WATCH. A WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. * TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM...THEN CONTINUE FROM MID MORNING WEDNESDAY THROUGH WEDNESDAY AFTERNOON. * WINDS...WEST WIND OF 25 TO 35 MPH WILL WITH GUSTS TO AROUND 45 MPH. WINDS SHOULD BEGIN TO SUBSIDE DURING THE EVENING. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-020>022-181100- /O.UPG.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/ /O.NEW.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY 204 PM MST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM TONIGHT...PEAK AROUND 7 AM...THEN BEGIN TO DECREASE DURING THE EVENING. * WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Nov 16, 5:50 PM MST, 9 hours 29 minutes earlier.
Area forecast discussion, Nov 16, 5:50 PM MST, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 550 PM MST MON NOV 16 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. PUSHED A QUICK UPDATE OUTTHE DOOR THIS EVENING ALLOWING THE WIND ADVISORY TO EXPIRE AS WIND SPEEDS HAVE DROPPED BELOW ADVISORY LEVELS. LATEST GUIDANCE HAS ALSO SLOWED THE PROGRESSION OF SNOWFALL INTO THE CNTRL MOUNTAINS WITH THE NEXT SYSTEM LATE TONIGHT...THUS HAVE TRIMMED PRECIP POTENTIAL BACK IN THAT REGION. SEE PREVIOUS DISCUSSION BELOW. HUSTON A DEPARTING SYSTEM WILL PROVIDE AN OPPORTUNITY FOR A FEW SNOW SHOWERS OVER MAINLY THE SOUTHERN HIGHLANDS EARLY THIS EVENING BEFORE DIMINISHING. STRONG WINDS...PARTICULARLY IN THE EASTERN MAGIC VALLEY AND ACROSS THE SOUTHERN HIGHLANDS CURRENTLY CAUSING SOME BLOWING DUST/SNOW ISSUES WILL GRADUALLY DIMINISH OVERNIGHT. THE BREAK BETWEEN SYSTEMS WILL BE SHORT-LIVED...AS THE NEXT SYSTEM WILL BEGIN TO SPREAD SNOW SHOWERS ACROSS THE CENTRAL MOUNTAINS TUESDAY MORNING...WITH THIS ACTIVITY SPREADING INTO THE UPPER SNAKE...EASTERN...AND SOUTHERN HIGHLANDS BY AFTERNOON. ACTIVITY WILL BEGIN TO RAMP UP IN INTENSITY LATE TUESDAY NIGHT AND DIMINISH FROM NORTHWEST TO SOUTHEAST ON WEDNESDAY. THE HEAVIEST SNOWFALL ACROSS THESE AREAS SHOULD FALL LATE TUESDAY NIGHT AND WEDNESDAY MORNING. SNOW LEVELS SHOULD RANGE BETWEEN 5000-6000 FEET...SO THERE WILL BE AN OPPORTUNITY FOR SOME MIXED RAIN AND SNOW FOR HIGHER VALLEY LOCATIONS...MAINLY DURING THE AFTERNOON HOURS. ANTICIPATE SNOW ACCUMULATIONS TO RANGE FROM 2 TO 5 INCHES ACROSS THE SOUTHERN AND EASTERN HIGHLANDS...WITH 2 TO 7 INCHES FOR THE CENTRAL MOUNTAINS...LOCALLY HIGHER AMOUNTS FOR THE WEST AND NORTHWEST FACING SLOPES. LITTLE PRECIPITATION IS EXPECTED ACROSS THE SNAKE PLAIN WITH THIS SYSTEM...AS THE NORTHWEST DOWNSLOPE FLOW WILL DRY OUT THE ATMOSPHERE ACROSS THE PLAIN. THERE WILL BE A SIGNIFICANT INCREASE IN WINDS WITH THIS SYSTEM...WITH WEST TO NORTHWESTERLY GUSTS IN THE 40-50 MPH RANGE ACROSS THE SLOPES LATE TUESDAY INTO WEDNESDAY...AND WEST TO SOUTHWEST WINDS OF 20-30 MPH ACROSS THE SNAKE PLAIN TUESDAY AFTERNOON THROUGH WEDNESDAY...WITH GUSTS UP TO 40 MPH POSSIBLE WEDNESDAY. THIS MAY REQUIRE A WIND ADVISORY FOR THE SNAKE PLAIN. AD .LONG TERM...GFS AND ECMWF IN GOOD AGREEMENT IN CONTINUING NORTHWEST FLOW ACROSS THE AREA FOR THURSDAY. THIS SHOULD CONTINUE TO PRODUCE GOOD PRECIPITATION CHANCES FOR THE MOUNTAINS AND EASTERN HIGH COUNTRY. MODELS QUICKLY SEPARATE THEIR FORECAST DIRECTION STARTING ON SATURDAY WITH GFS SHOWING A WEAK SHORTWAVE WITH THE EC MODEL DROPPING A CLOSED LOW OFF THE CALIFORNIA COAST. BY THE START OF NEXT WEEK THE TWO MODELS ARE IN TWO DIVERGENT THOUGHTS WITH GFS SHOWING RIDGING WHILE EC SHOWING A DEEPENING TROUGH. FINALLY BY LATE TUESDAY THE GFS STARTS TO BRING A TROUGH INTO THE AREA. DUE TO THE UNCERTAINTY HAVE GONE WITH CONSENSUS WITH NEIGHBORS. VALLE/PRESTON && .AVIATION...SCATTERED SNOW SHOWERS CONTINUE IN THE SNAKE PLAIN THIS AFTERNOON AND WILL LINGER THROUGH SUNSET WITH MVFR AND ISOLATED IFR CONDITIONS IN KIDA AND KPIH DUE TO LOW CEILINGS AND SNOW SHOWERS. ANOTHER SYSTEM POISED TO RACE BY RAPIDLY ON TUESDAY AFTERNOON AND EVENING WITH MORE SNOW SHOWERS POSSIBLE AND LOWERING CLOUD DECKS. PRESTON && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:35 AM MST | Winter Weather Advisory | PIH | 31 hr | |
| Nov 17, 2:04 PM MST | Wind Advisory | PIH | 27 hr |
Nearby
High Wind Watches in Idaho, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.